Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 59, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 5, 2014, 1:46 PM EDT. It took effect at Jul 6, 2014, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2014, 1:46 PM EDT (17:46 UTC)
- In effect from
- Jul 6, 2014, 10:00 AM EDT
- Expired
- Jul 6, 2014, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
681 WHUS71 KBUF 051746 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 146 PM EDT SAT JUL 5 2014 LEZ020-040-041-LOZ030-042-060200- /O.NEW.KBUF.SC.Y.0059.140706T1400Z-140707T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 146 PM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-060000- /O.CON.KBUF.SC.Y.0058.000000T0000Z-140706T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 146 PM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
016 WHUS71 KBUF 051919 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 319 PM EDT SAT JUL 5 2014 LOZ045-060000- /O.CON.KBUF.SC.Y.0058.000000T0000Z-140706T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 319 PM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-040-041-LOZ030-042-060330- /O.CON.KBUF.SC.Y.0059.140706T1400Z-140707T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 319 PM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
347 WHUS71 KBUF 060003 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 803 PM EDT SAT JUL 5 2014 LOZ045-060115- /O.EXP.KBUF.SC.Y.0058.000000T0000Z-140706T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 803 PM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LEZ020-040-041-LOZ030-042-060815- /O.CON.KBUF.SC.Y.0059.140706T1400Z-140707T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 803 PM EDT SAT JUL 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
047 WHUS71 KBUF 060545 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 145 AM EDT SUN JUL 6 2014 LEZ020-040-041-LOZ030-042-061345- /O.CON.KBUF.SC.Y.0059.140706T1400Z-140707T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 145 AM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
468 WHUS71 KBUF 060858 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 458 AM EDT SUN JUL 6 2014 LEZ020-040-041-LOZ030-042-061700- /O.CON.KBUF.SC.Y.0059.140706T1400Z-140707T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 458 AM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
192 WHUS71 KBUF 061146 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 746 AM EDT SUN JUL 6 2014 LEZ020-040-041-LOZ030-042-062000- /O.CON.KBUF.SC.Y.0059.140706T1400Z-140707T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 746 AM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
902 WHUS71 KBUF 061354 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 954 AM EDT SUN JUL 6 2014 LEZ020-040-041-LOZ030-042-062200- /O.CON.KBUF.SC.Y.0059.140706T1400Z-140707T0000Z/ /O.NEW.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 954 AM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-062200- /O.NEW.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 954 AM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
698 WHUS71 KBUF 061845 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 245 PM EDT SUN JUL 6 2014 LEZ020-040-041-LOZ030-042-070245- /O.CON.KBUF.SC.Y.0059.000000T0000Z-140707T0000Z/ /O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 245 PM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-070245- /O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 245 PM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
689 WHUS71 KBUF 070009 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 809 PM EDT SUN JUL 6 2014 LEZ020-040-041-LOZ030-042-070815- /O.EXP.KBUF.SC.Y.0059.000000T0000Z-140707T0000Z/ /O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 809 PM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-070815- /O.CON.KBUF.SC.Y.0060.140707T1300Z-140708T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 809 PM EDT SUN JUL 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT MONDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 1:35 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 5, 1:35 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT SAT JUL 5 2014
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER WESTERN PENNSYLVANIA WILL SETTLE OFF THE
ATLANTIC COAST ON SUNDAY. CLOUDS WILL INCREASE ON SUNDAY AS A TROUGH
OF LOW PRESSURE APPROACHES THE LOWER GREAT LAKES. THIS TROUGH WILL
USHER IN THE RETURN OF SHOWERS AND THUNDERSTORMS ALONG WITH WARM AND
MUGGY CONDITIONS FOR THE FIRST HALF OF THE COMING WEEK WITH
GENERALLY DRIER CONDITIONS EXPECTED FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
GENERALLY CLEAR WITH SCATTERED CU CLOUDS CONTINUE OVER THE REGION AS
HIGH PRESSURE AND ASSOCIATED SUBSIDENCE CRESTS. AFTER SUNSET...CU
WILL DISSIPATE AND WINDS WILL SUBSIDE. A SOUTHWESTERLY RETURN FLOW
WILL BEGIN TO ADVECT WARMER AIR INTO THE AREA TONIGHT AS THE HIGH
MOVES OFF THE EAST COAST AND A TROUGH OF LOW PRESSURE SETTLES INTO
THE CENTRAL GREAT LAKES. THIS WILL RESULT IN WARMER TEMPERATURES
TONIGHT WITH LOWS RANGING FROM AROUND 50 IN THE SOUTHERN TIER TO THE
LOWER 60S EAST OF THE LAKES WITH 50S ELSEWHERE. THERE MAY BE AREAS
OF VALLEY FOG ONCE AGAIN IN THE WESTERN SOUTHERN TIER.
SOUTHWEST FLOW STRENGTHENS ON SUNDAY WITH MID AND HIGH LEVEL CLOUDS
INCREASING. WIND GUSTS MAY REACH 25-30 MPH SUNDAY AFTERNOON WEST OF
A ROC TO JHW LINE. A TROUGH TO THE WEST SHOULD REMAIN FAR ENOUGH
AWAY TO KEEP ANY RAIN WEST OF THE REGION ON SUNDAY. MAX TEMPS WILL
BE WITHIN A FEW DEGREEES OF 80F...COOLER NEAR THE LAKES.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL BE CENTERED OFF THE SOUTHEAST COAST ON SUNDAY
BRINGING A SOUTHWEST FLOW ACROSS NEW YORK. THIS WILL BEGIN A RETURN
TO WARMER AND MORE HUMID TEMPERATURES FOR THE START OF THE NEW WEEK.
A SURFACE LOW WILL BE OVER WESTERN ONTARIO PROVINCE APPROACHING THE
UPPER GREAT LAKES BENEATH A LOW AMPLITUDE TROUGH EMBEDDED IN ZONAL
FLOW ALOFT. THE HIGH PRESSURE WILL ENSURE DRY CONDITIONS SUNDAY WITH
AN INCREASE IN CLOUDINESS FROM THE WEST AHEAD OF THE SURFACE LOW.
THE APPROACH OF THE LOW WILL TIGHTEN THE PRESSURE GRADIENT OVER NEW
YORK WITH BREEZY WINDS FOUND THROUGH THE AFTERNOON. ZONAL FLOW
ALOFT WILL KEEP TEMPERATURES NEAR EARLY JULY CLIMO.
SUNDAY NIGHT THE SURFACE LOW WILL SHIFT NORTH OF THE GREAT LAKES TO
WESTERN QUEBEC WHILE ITS COLD FRONT SHIFTS OVER THE CENTRAL GREAT
LAKES. AN ELEVATED PRESSURE GRADIENT WILL REMAIN OVER WESTERN AND
NORTH-CENTRAL NEW YORK WITH WINDS REMAINING BREEZY OVERNIGHT AHEAD
OF THE COLD FRONT. DEWPOINTS WILL RISE INTO THE LOW TO MID 60S
OVERNIGHT WHICH WILL KEEP LOW TEMPERATURES FROM FALLING MUCH. THE
APPROACH OF THE FRONT WILL ALSO NECESSITATE A CHANCE FOR SOME
SHOWERS AND THUNDERSTORMS BY DAYBREAK.
ON MONDAY THE COLD FRONT WILL CROSS UPSTATE NEW YORK WITH A 40+KT
LOW LEVEL JET PROVIDING ADDITIONAL FORCING FOR SHOWERS AND
THUNDERSTORMS. FORECAST MUCAPE OF 500-1500 J/KG WILL PROVIDE THE
INSTABILITY NEEDED FOR THUNDERSTORMS WHILE 0-6KM BULK SHEAR VECTORS
TO 40KTS WILL BRING A THREAT FOR SEVERE CELLS CAPABLE OF DAMAGING
WINDS AND POSSIBLE LARGE HAIL. SPC INCLUDES NY IN A 5% SEVERE STORM
PROBABILISTIC OUTLOOK FOR MONDAY. HAVE CONTINUED LIKELY POPS ON
MONDAY FALLING BACK TO LOW CHANCE POPS MONDAY NIGHT BEHIND THE
FRONT. TEMPS WILL BE A TOUCH WARMER ESPECIALLY TOWARD THE FINGER
LAKES WHERE MORE SUN IS EXPECTED AHEAD OF THE FRONT. DEWPOINTS IN
THE UPPER 60S TO AROUND 70 WILL BRING BACK THAT STICKY FEEL TO THE
AIR.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
BROAD MID-LEVEL TROUGHINESS SETTLING OVER THE GREAT LAKES WITH
EMBEDDED SHORTWAVE DISTURBANCES WILL CONTINUE A THREAT FOR ADDITIONAL
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. THE HIGHEST
CHANCES IN THE LONG TERM PERIOD WILL BE TUESDAY WHERE MODELS SHIFT
ANOTHER COLD FRONT ACROSS OUR REGION IN THE PRESENCE OF AN UNSTABLE
AND HIGHLY SHEARED ENVIRONMENT. A CHANCE LINGERS INTO WEDNESDAY BUT
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT MODELS BUILD HIGH PRESSURE OVER
OUR REGION WITH A RETURN TO DRY WEATHER FOR LATE NEXT WEEK. WITHOUT
A HIGHLY AMPLIFIED UPPER LEVEL JET EXPECT TEMPERATURES TO RUN WITHIN
A FEW DEGREES EITHER SIDE OF CLIMO.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CLEAR TO SCT HIGH CLOUDS TONIGHT...10-15K FT CLOUD DECK WILL MOVE
INTO THE AREA FROM WEST TO EAST ON SUNDAY. WEST-SOUTHWEST SURFACE
WINDS 10-15KTS THROUGH 00Z...LESS THAN 10 KNOTS OVERNIGHT...AND
INCREASING TO 15 TO 20 KNOTS AFTER 14Z SUN.
OUTLOOK...
SUNDAY NIGHT...NO SIGNIFICANT WEATHER EXPECTED.
MONDAY THROUGH WEDNESDAY...SHOWERS AND THUNDERSTORMS LIKELY.
THURSDAY...NO SIGNIFICANT WEATHER EXPECTED.
&&
.MARINE...
HIGH PRESSURE OVER UPPER OHIO VALLEY WILL SETTLE OFF THE EAST COAST
ON SUNDAY. WINDS SHOULD DIMINISH TONIGHT...HOWEVER WITH THE LOWER
GREAT LAKES ON THE NORTHERN PERIPHERY OF THE HIGH...WINDS WILL NOT
DIMINISH BELOW 10-15 KNOTS AND WAVES WILL REMAIN GENERALLY CHOPPY
THROUGH SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
SUNDAY AFTERNOON ON LAKE ERIE AND WESTERN LAKE ONTARIO AHEAD OF AN
APPROACHING FRONTAL BOUNDARY...SMALL CRAFT ADVISORIES HAVE BEEN
POSTED FOR THOSE AREAS ON SUNDAY. ANOTHER WINDY DAY ON MONDAY IS
LIKELY WITH SOUTHWEST WINDS AROUND 25 KNOTS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT SUNDAY FOR LEZ020-
040-041.
SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT SUNDAY
FOR LOZ030-042.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ045.
&&
SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...FRANKLIN
MARINE...FRANKLINHazardous weather outlook, Jul 5, 4:50 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 450 AM EDT SAT JUL 5 2014 NYZ001>008-010>014-019>021-085-060900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 450 AM EDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY BETWEEN MONDAY AND MONDAY EVENING...SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL ALONG WITH HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-060900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 450 AM EDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY BETWEEN MONDAY AND MONDAY EVENING...SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:36 AM EDT | Small Craft Advisory | BUF | 12 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.